| Catalog Number |
RBY2C0435 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/25/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right transfemoral artery using a ruby coil.During a procedure, the ruby coil became stuck while it was being advanced through a lantern delivery microcatheter (lantern).Therefore, the ruby coil was removed.A new ruby coil and the same lantern was used to complete the procedure.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the ruby coil pusher assembly.The ruby coil was retracted through the introducer sheath.The embolization coil was intact with the pusher assembly distal detachment tip.Offset coil winds were present throughout the embolization coil.The introducer sheath was kinked approximately 85.0 and 91.5 cm from the proximal end.Conclusions: evaluation of the returned ruby coil revealed offset coil winds.If the device is forcefully advanced against resistance, damage such as offset coil winds may occur.Further evaluation revealed the ruby coil was retracted through its introducer sheath and kinks on the introducer sheath.These damages may have also contributed to the offset coil winds.During functional testing, the introducer sheath friction lock was re-seated onto the ruby coil mid-joint.Resistance was experienced while attempting to advance the ruby coil through the kinked location of the introducer sheath and the coil could not advance any further.The kinked portion of the introducer sheath was trimmed by the penumbra investigator, and the ruby coil was able to be advanced through its introducer sheath and through a demonstration lantern with resistance due to the offset coil winds.The lantern identified in the complaint was not returned for evaluation.The observed kinks on the introducer sheath were likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.